Tokyo Journal of Mathematics

Some Relationships between the Geometry of the Tangent Bundle and the Geometry of the Riemannian Base Manifold

Guillermo HENRY and Guillermo KEILHAUER

Full-text: Open access

Abstract

We compute the curvature tensor of the tangent bundle of a Riemannian manifold endowed with a natural metric and we get some relationships between the geometry of the base manifold and the geometry of the tangent bundle.

Article information

Source
Tokyo J. Math., Volume 35, Number 1 (2012), 1-15.

Dates
First available in Project Euclid: 19 July 2012

Permanent link to this document
https://projecteuclid.org/euclid.tjm/1342701340

Digital Object Identifier
doi:10.3836/tjm/1342701340

Mathematical Reviews number (MathSciNet)
MR2977441

Zentralblatt MATH identifier
1247.53034

Subjects
Primary: 53C20: Global Riemannian geometry, including pinching [See also 31C12, 58B20]
Secondary: 53B21: Methods of Riemannian geometry 53A55: Differential invariants (local theory), geometric objects

Citation

HENRY, Guillermo; KEILHAUER, Guillermo. Some Relationships between the Geometry of the Tangent Bundle and the Geometry of the Riemannian Base Manifold. Tokyo J. Math. 35 (2012), no. 1, 1--15. doi:10.3836/tjm/1342701340. https://projecteuclid.org/euclid.tjm/1342701340


Export citation

References

  • Abbassi, M. T. and Sarih, M., On some hereditary properties of Riemannian $g$-natural metrics on tangent bundles of Riemannian manifolds, Differential Geom. Appl. 22 (2005), 1: 19–47.
  • Aso, K., Notes on some properties of the sectional curvature of the tangent bundle, Yokohama Math. J. 29 (1981), 1–5.
  • Calvo, M. C. and Keilhauer, G. R., Tensor field of type (0,2) on the tangent bundle of a Riemannian manifold, Geometriae Dedicata 71 (1998), 209–219.
  • Gudmundsson S. and Kappos E., On the geometry of the tangent bundle with the Cheeger-Gromoll metric, Tokyo J. Math. 25 (2002), 1: 75–83.
  • Henry, G., A new formalism for the study of natural tensors of type (0,2) on manifolds and fibrations, JP Journal of Geometry and Topology (2011), 11 2: 147–180.
  • Henry, G., Tensores naturales sobre variedades y fibraciones, Doctoral Thesis. Universidad de Buenos Aires (2009) (In Spanish). http://digital.bl.fcen.uba.ar/Download/Tesis/Tesis_4540_Henry.pdf
  • Kowalski O., Curvature of the induced Riemannian metric on the tangent bundle of a Riemannian manifold, J. Reine Angew.Math. 250 (1971), 124–129.
  • Kowalski, O. and Sekizawa, M., Natural transformation of Riemannian metrics on manifolds to metrics on tangent bundles- a classification, Bull. Tokyo Gakugei. Univ. 4 (1988), 1–29.
  • Musso, E. and Tricerri, F., Riemannian metrics on the tangent bundles, Ann. Mat. Pura. Appl.(4), 150 (1988), 1–19.
  • O'Neill, B., The fundamental equations of a submersion, Michigan Math. J. 13 (1966), 459–469.
  • Sekizawa, M., Curvatures of the tangent bundles with Cheeger-Gromoll metric, Tokyo J. Math. 14 (1991), 2: 407–417.
  • P. B. Bhattacharya, The Hilbert function of two ideals, Proc. Cambridge. Philos. Soc. 53(1957), 568-575.